Pennsylvania, 2007Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007
June 1 to 2, 2007 · NWS CTP · 5 events in 4 counties and zones
Slow moving thunderstorms produced heavy rain and isolated flash flooding over southern and southeastern portions of Central Pennsylvania during the afternoon and evening of June 1, 2007. Flash flooding transitioned into areal flooding over York County during the overnight hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $550,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced heavy rain and isolated flash flooding over southern and southeastern portions of Central Pennsylvania during the afternoon and evening of June 1, 2007. Flash flooding transitioned into areal flooding over York County during the overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 1, 3:28 PM EST, 17 minutes earlier.
Area forecast discussion, Jun 1, 3:28 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 PM EDT FRI JUN 1 2007
.SYNOPSIS...
HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL SLIDE OUT TO SEA AS
AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST ACROSS THE UPPER
MISSISSIPPI VALLEY AND INTO THE GREAT LAKES. HAZY...WARM AND
HUMID CONDITIONS WILL PERSIST INTO THE WEEKEND WITH SCATTERED
SHOWERS AND THUNDERSTORMS. A SECONDARY SYSTEM WITH ORIGINS OVER
THE TROPICS WILL SLIDE UP THE EASTERN SEABOARD TOWARD EARLY NEXT
WEEK...CARVING OUT A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE
ACROSS MUCH OF THE EASTERN U.S. A COOL DOWN IS IN STORE FOR EARLY
NEXT WEEK WITH TEMPERATURES FALLING SLIGHTLY BELOW NORMAL FOR
EARLY JUNE.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
A DAY ALMOST IDENTICAL TO YESTERDAY. HAZY WARM AND HUMID WITH
DIURNAL CONVECTION ONGOING AT THIS TIME. THESE SLOW MOVING PULSE-
TYPE STORMS HAVE PRODUCED QUARTER-SIZED HAIL AND TORRENTIAL
RAINFALL. RUC ANAL GENERALLY SHOWS AROUND 1000J OF SB CAPE WITH A
POCKET OF OVER 2000J SITUATED OVER THE LOWER SUSQ VLY.
TALL...SKINNY CAPES OBSERVED ON SOUNDINGS FAVOR THE HEAVY
RAIN...AND HAVE MENTIONED IN THE ZONE TEXT AND GRIDS. STRONGER
UPDRAFTS ASSOC WITH SCT VIGOROUS CONVECTION HAVE ALSO BEEN
OBSERVED...WITH HIGH REFLECTIVITY CORES REACHING OVER 25-30KFT IN
SOME INSTANCES. 60+ DBZ LRC ALSO CONDUCIVE FOR TORRENTIAL
RAINFALL...WITH RAIN RATES ON THE ORDER OF 1-2 INCHES AN HOUR.
LOCALIZED FLOODING AS WELL ISOLATED HAIL AND WIND DAMAGE THREAT
WILL CONTINUE THROUGH THE EARLY EVENING. AS BLYR COOLS AND
STABILIZES...DIURNALLY DRIVEN STORMS SHOULD BEGIN TO WEAKEN.
HOWEVER...SOME RESIDUAL ELEVATED INSTABILITY MAY ALLOW FOR SCT/CHC
STORMS HEADING INTO THE OVERNIGHT PERIOD.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CONVECTION SHOULD EVENTUALLY DIE OFF AFTER MIDNIGHT WITH PATCHY FOG
DEVELOPING...ESPECIALLY WHERE IT RAINED. SATURDAY SHOULD START
SIMILAR TO THIS MORNING...BCMG HAZY WARM AND HUMID BY THE
AFTERNOON HOURS. GUIDANCE BLEND YIELDS UPR 70S/LOW 80S ACROSS THE
NRN AND WRN MTNS WITH MID/UPR 80S OVER THE SOUTH
CENTRAL/SOUTHEAST.
WE MAY SEE A LITTLE LESS DIURNAL CONVECTION DUE TO THE SLIGHT NVA
WE WILL BE UNDER ALOFT DURING PEAK HEATING DUE TO A SLIGHT
INCREASE IN NWRLY FLOW AT UPPER LEVELS OFF TO OUR NE. THIS WOULD
PUT US IN THE UNFAVORABLE RIGHT EXIT REGION...BUT A WEAK CAP AND
STILL-HIGH MOISTURE CAN STILL PROVIDE FIREWORKS...EVEN IF WE NEED
A SLIGHTLY BIGGER SPARK/LIFT TO START THEM. HAVE LOWERED POPS ONLY
SLIGHTLY TO JUST BELOW 30 PCT AND CONFINED THEM TO THE AFTN HRS ON
SAT DUE TO THESE CONSIDERATIONS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANGE IN THE LONGER TERM...RESULTING IN A MANUAL BLEND
OF PREVIOUS FCAST WITH THE LATEST MODEL DATA.
UPPER LEVEL HEIGHTS WILL BE ERODING AS A PAIR OF CYCLONES...ONE
MOVING EAST ACROSS THE UPPER MS VLY AND THE OTHER CREEPING NWD
ALONG THE SERN COAST...WILL AID IN CARVING OUT A MEAN ERN CONUS
MID/UPR LVL TROF. PHASING ISSUES WILL SURLY NEED TO BE
RESOLVED...BUT ENSEMBLE DATA SHOWS ANOMALOUS 500 HPA HEIGHTS AND
BLW NORMAL MSLP OVER THE REGION - WHICH WILL ULTIMATELY TRANSLATE
INTO COOLER AND UNSETTLED CONDS. HAVE FAVORED THE COOLER/WETTER
GUID OVERALL FROM LATE IN THE WEEKEND INTO MID WEEK...WHICH AGREES
WITH THE TREND NOTED IN THE MREF 1000-850MB TEMPERATURE PLUMES.
EMBEDDED S/W TROFS AND ASSOC COLD FRONTS WILL TRANSLATE THROUGH
THE REGION BRINGING ALMOST DAILY CHC FOR SHOWERS AND THUNDERSTORMS
THROUGH MID WEEK. MREF SHOWS HEIGHTS RETURNING BACK TO NORMAL BY
LATE WEEK /THUR/ WITH TEMPS FOLLOWING SUITE.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE ONLY AIRFIELD THAT RECEIVED A NON TRIVIAL AMOUNT OF
PRECIPITATION WITH YESTERDAYS CONVECTION WAS KUNV. AS
SUCH...CEILINGS AND VISIBILITIES HAVE DROPPED INTO THE LIFR
CATEGORY. EXPECT THAT DISSIPATE BY 14Z. OTHER AIRFIELDS REMAIN IN
IFR OR MVFR CATEGORY DUE TO BR AND THIS WILL IMPROVE THROUGH THE
MORNING AS WELL.
CONDITIONS THROUGH 00Z/SAT WILL BE SIMILAR TO YESTERDAY AS
SCATTERED CONVECTION WILL DEVELOP ACROSS THE AREA. COVERAGE WILL
BE LESS THAN 50 PERCENT AND THE LIKELIHOOD THAT CONVECTION WILL
OCCUR OVER THE FIVE MILE RING OF ANY PARTICULAR AIRFIELD IS
DIFFICULT TO DETERMINE. SO FAR JUST PLACED CB IN THE TAF BUT ANY
AIRFIELD COULD SEE CONVECTION AFTER 18Z AND DIMINISHING AFTER 01Z.
SHOWERS AND THUNDERSHOWERS WILL STAY IN THE FORECAST THROUGH MID
WEEK AS AN UPPER LEVEL TROUGH REPLACES OUR CURRENT RIDGE. THIS
WILL KEEP THE AREA UNSETTLED BUT NOT A WASHOUT.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...STEINBUGL
NEAR TERM...LACORTE/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LACORTE
Hazardous weather outlook, Jun 1, 2:24 AM EST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
324 AM EDT FRI JUN 1 2007
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-020730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
324 AM EDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DANGELO
In the hours before
Special weather statement, Jun 1, 12:11 PM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
111 PM EDT FRI JUN 1 2007
PAZ037-011815-
TIOGA-
111 PM EDT FRI JUN 1 2007
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TIOGA COUNTY...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WELLSBORO. THIS STORM IS
NEARLY STATIONARY.
THE THUNDERSTORM WILL STAY OVER MAINLY RURAL AREAS OF CENTRAL TIOGA
COUNTY.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER: LA CORTE
Special weather statement, Jun 1, 12:39 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
139 PM EDT FRI JUN 1 2007
PAZ024-025-011830-
BLAIR-CAMBRIA-
139 PM EDT FRI JUN 1 2007
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CAMBRIA AND
SOUTHWESTERN BLAIR COUNTIES...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PORTAGE...MOVING NORTHEAST AT 10
MPH.
THE THUNDERSTORM WILL BE NEAR SPRING HILL AROUND 155 PM...SKI GAP
AND CLAYSBURG AROUND 200 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 16 AND 28.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER: LA CORTE
Special weather statement, Jun 1, 1:17 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
217 PM EDT FRI JUN 1 2007
PAZ034-011845-
BEDFORD-
217 PM EDT FRI JUN 1 2007
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEDFORD COUNTY...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WINDBER...MOVING NORTHEAST
AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THIS STORM WILL BE NEAR BLUE KNOB STATE PARK AROUND 245 PM.
FORECASTER: STEINBUGL
Local storm report, Jun 1, 2:05 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 1 S OSCEOLA MILLS 40.84N 78.27W
06/01/2007 M1.00 INCH CENTRE PA TRAINED SPOTTER
A FEW LARGER STONES...PARTIALLY COVERING THE GROUND IN
SPOTS
&&
STEINBUGLSpecial weather statement, Jun 1, 2:07 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT FRI JUN 1 2007
PAZ005-006-012000-
MCKEAN-POTTER-
307 PM EDT FRI JUN 1 2007
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER AND SOUTHERN
MCKEAN COUNTIES...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST
OF OLEAN TO 22 MILES SOUTHEAST OF BRADFORD TO 15 MILES SOUTHEAST OF
BRADFORD TO 7 MILES EAST OF KANE...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR ROULETTE AROUND 325 PM...COUDERSPORT AROUND
340 PM...NORWICH AROUND 355 PM AND DENTON HILL STATE PARK AROUND 400
PM.
FORECASTER: LA CORTE
Special weather statement, Jun 1, 2:37 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT FRI JUN 1 2007
PAZ010-012000-
ELK-
337 PM EDT FRI JUN 1 2007
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELK COUNTY...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF JOHNSONBURG...MOVING
SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE WITH THIS STORM. VERY
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR EAST BRANCH DAM AROUND 355 PM AND ST. MARYS
AROUND 400 PM.
FORECASTER: LA CORTE
Flash Flood, Somerset
- When
- June 1, 3:45 PM EST to 5:30 PM EST
- Where
- Somerset County, Berlin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -78.950
Heavy rainfall from a slow moving thunderstorm caused flash flooding near the town of Berlin. The heavy rain caused the closure of State Route 219, due to water flowing over the roadway.
Flash Flood, York
- When
- June 1, 5:40 PM EST to 11:59 PM EST
- Where
- York County, 2 mi NW of Spring Grove to 2 mi SE of East Prospect
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 39.890, -76.897
Heavy rain from slow moving thunderstorms caused flash flooding in York County. Especially hard hit were areas southeast of East Prospect, and areas northwest of Spring Grove. In Lower Windsor Township, southeast of East Prospect, several basements were flooded and several road intersections were closed. In Jackson Township, numerous roads were under water southwest of Spring Grove. Multiple cars were under water, and a water rescue was performed on Nashville Boulevard. No injuries were reported.
Flash Flood, Dauphin
- When
- June 1, 6:03 PM EST to 9:00 PM EST
- Where
- Dauphin County, Hershey
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 40.280, -76.650
Heavy rain produced by slow moving thunderstorms caused flash flooding in Dauphin County in Derry Township, mainly south of Hershey. There were 7 residential structures that were affected. Two homes sustained major damage, while another five sustained minor damage. Five additional reports of flooded basements were received. In addition, seven vehicle rescues were performed. A state of emergency was declared in Derry Township by local emergency management officials.
Flash Flood, Franklin
- When
- June 1, 9:00 PM EST to 10:30 PM EST
- Where
- Franklin County, Waynesboro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.750, -77.580
Slow moving thunderstorms produced heavy rain and flash flooding near Waynesboro. A number of reports of flooded intersections and flooded basements were received.
Flood, York
- When
- June 1, 11:59 PM EST to June 2, 6:00 AM EST
- Where
- York County, 2 mi NW of Spring Grove to 2 mi SE of East Prospect
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.890, -76.897
Heavy rain from slow moving thunderstorms caused flash flooding in York County. Especially hard hit were areas southeast of East Prospect, and areas northwest of Spring Grove. In Lower Windsor Township, southeast of East Prospect, several basements were flooded and several road intersections were closed. In Jackson Township, numerous roads were under water southwest of Spring Grove. Multiple cars were under water, and a water rescue was performed on Nashville Boulevard. No injuries were reported. Flash flooding transitioned into a flood event, which lasted through the overnight hours into the early morning.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
- Flash Flooding and Flooding in Missouri, June 1 to 23, 20071 injured · $21,000 · 1 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24551, 24552, 24555, 24556, 24934.